Alert archive / Nebraska / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 29, 2006, 11:51 PM CDT for Otoe County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 11:51 PM CDT (04:51 UTC)
- Expired
- May 30, 2006, 3:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Otoe County, NE
The radar
The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1806 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 300452 FFWOAX NEC131-300845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1151 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... OTOE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 345 AM CDT * AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNADILLA... SYRACUSE...PALMYRA AND DOUGLAS BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND. KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING HEAVY RAIN. LAT...LON 4054 9644 4055 9599 4078 9600 4077 9644 $$ DEE
2 follow-up statements
000 WGUS73 KOAX 300633 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 127 AM CDT TUE MAY 30 2006 NEC131-300845- OTOE NE- 127 AM CDT TUE MAY 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT FOR OTOE COUNTY... AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA IN EASTERN OTOE COUNTY...BUT THE HEAVIEST RAIN WAS BEGINNING TO MOVE EAST OF THE AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNADILLA... SYRACUSE...PALMYRA...NEBRASKA CITY AND DOUGLAS. RADAR ESTIMATES THAT 2.5 TO 5 INCHES OF RAIN HAS FALLEN IN PARTS OF WESTERN AND CENTRAL OTOE COUNTY IN THE PAST FEW HOURS. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 4054 9644 4053 9576 4079 9587 4077 9644 $$
000 WGUS73 KOAX 300846 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 345 AM CDT TUE MAY 30 2006 NEC131-300855- OTOE NE- 345 AM CDT TUE MAY 30 2006 ...THE FLASH FLOOD WARNING FOR OTOE COUNTY HAS EXPIRED... THE HEAVY RAIN HAS ENDED...AND THE THREAT OF FLASH FLOODING IS OVER. LIGHT TO MODERATE THUNDERSTORM RAIN IS EXPECTED TO END AROUND DAWN. LAT...LON 4054 9644 4053 9576 4079 9587 4077 9644 $$ POLLACK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 2:20 PM CDT, 9 hours 31 minutes earlier.
Area forecast discussion, May 29, 2:20 PM CDT, 9 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 220 PM CDT MON MAY 29 2006 .DISCUSSION... THE MAIN FORECAST ISSUES WILL BE CONVECTION OVER THE NEXT COUPLE OF DAYS AS A COLD FRONT STALLS ACROSS THE CENTRAL PLAINS. IN THE SHORT TERM...THE AFOREMENTIONED FRONT WAS ACROSS NORTHWEST IOWA...PAST KTQE AND KFET...BUT STILL WEST OF KLNK AND KBIE. THE CAP IS ALL BUT GONE ACROSS THE AREA WITH STORMS NOW BEGINNING TO FIRE ALONG THE FRONTAL BOUNDARY NORTHEAST OF OMAHA. EXPECT THIS WILL BE THE CASE THROUGH THE REMAINDER OF THE EVENING WITH CONVECTION DEVELOPING ALONG THE FRONT SOUTHWARD INTO KANSAS. THERE HAVE BEEN NO INDICATIONS YET FROM SPC THAT A WATCH MAY BE ISSUED...BUT FEEL THAT WILL CERTAINLY BE LIKELY WITHIN THE NEXT 2 TO 3 HOURS. THE MAIN THREATS CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS WITH ABOUT 30 DEGREES DIFFERENCE IN THETA E FROM THE SURFACE TO H70. MID LEVEL LAPSE RATES ARE ALREADY STEEP ON THE ORDER OF 8 TO 9 DEGREES PER KM AND LOW LEVEL LAPSE RATES WILL STEEPEN TO MATCH BY EARLY EVENING. THE BEST THREAT STILL APPEARS TO BE ACROSS WESTERN IOWA AND SOUTHEAST NEBRASKA...ALONG AND AHEAD OF A LINE FROM BEATRICE TO ONAWA IOWA. STORMS WILL BE SOMEWHAT SLOW MOVERS...TO THE NORTHEAST AT ABOUT 20 MPH...THUS AREAS OF HEAVY RAIN WILL BE POSSIBLE WHERE THE STORMS DO FIRE. THE FRONTAL BOUNDARY REALLY DOESN/T MOVE MUCH OVERNIGHT...THUS THE SAME GENERAL AREA CAN EXPECT TO SEE ADDITIONAL ACTIVITY DEVELOPING ALONG THE FRONT...ALTHOUGH THE HEAVIEST WILL LIKELY BE FURTHER SOUTH ACROSS KANSAS WHERE THE H85 CONVERGENCE IS THE BEST. FOR TUESDAY... THE MODELS ARE HAVING A DIFFICULT TIME RESOLVING WHERE TO PLACE THE FRONT WITH THE NAM KEEPING THE FRONT FURTHER NORTH AND THE GFS ALLOWING THE FRONT TO SAG SOUTH. GIVEN THE CONVECTION ALONG THE FRONT...ONE WOULD THINK IT MAY SAG SOUTH...BUT GIVEN THE LACK OF FORCING ALOFT WITH THE FRONT PARALLEL TO THE UPPER FLOW...IT MAY NOT MOVE MUCH. THUS...THERE IS IS SOMEWHAT OF A LACK OF CONFIDENCE IN THE PRECIPITATION FORECAST BEYOND TONIGHT AS THE ULTIMATE LOCATION OF THE FRONT WILL DEPEND ON THE CONVECTION. FOR NOW...FEEL THAT THE NAM MAY BE THE BETTER SOLUTION...KEEPING THE FRONTAL BOUNDARY FURTHER NORTH...WITH REDEVELOPMENT ALONG THE BOUNDARY TOMORROW AND TOMORROW NIGHT. THIS WOULD BE IN LINE WITH WEAK IMPULSES EJECTING OUT OF THE MEAN WEST SOUTHWEST FLOW. FOR WEDNESDAY...DUE TO THE UNCERTAINTY OF HOW FAR NORTH THE FRONTAL BOUNDARY WILL REMAIN...THERE STILL APPEARS TO BE AT LEAST A CHANCE OF THUNDERSTORMS ALTHOUGH THIS SHOULD BE THE LAST HURRAH. THERE IS A SUBTLE WAVE THAT MOVE THROUGH THE PLAINS AND SHOULD PUSH THE FRONT EAST AND SOUTH LEAVING BEHIND HIGH PRESSURE FOR THE REMAINDER OF THE WEEK. FOR THE EXTENDED FORECAST...WEAK RIDGING WILL SET UP ACROSS THE ROCKIES WHICH WILL EVENTUALLY SLIDE EAST ON THE PLAINS. THERE SEEMS TO BE SOME KIND OF SHORT WAVE THAT WILL RIDE AND FLATTEN THE RIDGE FRIDAY NIGHT THROUGH SATURDAY. THIS COULD PRODUCE AN ISOLATED THUNDERSTORM THAT PERIOD...BUT CONFIDENCE LEVEL NOT HIGH ENOUGH AT THIS TIME. THE OPERATIONAL GFS SUGGEST YET ANOTHER IMPULSE MOVES THROUGH THE ZONAL FLOW ON SUNDAY AND BEGINS TO EJECT EAST SOUTHEAST THROUGH THE MISSISSIPPI RIVER VALLEY. HOWEVER...ENSEMBLE MEAN AND THE ECMWF DO NOT SHOW NEARLY AS MUCH AMPLIFICATION OF THE SHORT WAVE AND KEEP MORE OF A MEAN RIDGE ACROSS THE PLAINS. GIVEN THE UNCERTAINTY...WILL FOLLOW THIS ROUTE WITH THE CAVEAT THAT THERE COULD BE ISOLATED THUNDERSTORMS AGAIN SATURDAY NIGHT INTO SUNDAY IF THE OPERATIONAL MODELS PAN OUT. TEMPERATURES OVER THE NEXT SEVEN DAYS SHOULD BE NEAR NORMAL FOR THIS TIME OF YEAR WITH NO WIDE SWINGS EITHER WAY. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEWALD
Hazardous weather outlook, May 29, 4:57 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 457 PM CDT MON MAY 29 2006 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>052-065-066-078- 301100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- HARRISON IA-KNOX-LANCASTER-MADISON-MONONA IA-PIERCE-PLATTE-SALINE- SAUNDERS-SEWARD-STANTON-THURSTON-WASHINGTON-WAYNE- 457 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA AND WEST-CENTRAL IOWA. .DAY ONE...TONIGHT AND TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...GENERALLY NORTHWEST OF A LINE FROM MISSOURI VALLEY TO FAIRBURY. HOWEVER... SEVERE WEATHER IS NOT EXPECTED. NON-SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ON TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR TUESDAY. IAZ056-069-079-080-090-091-NEZ053-067-068-088>093-301100- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-MILLS IA-MONTGOMERY IA-NEMAHA- OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SARPY-SHELBY IA- 457 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT...GENERALLY SOUTHEAST OF A LINE FROM MISSOURI VALLEY TO ABOUT FAIRBURY. HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY HAZARDS. OTHERWISE...NON-SEVERE THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. A COLD FRONT EXTENDING FROM ABOUT WEST-CENTRAL IOWA TO CENTRAL KANSAS WILL STALL OUT OVERNIGHT. THIS BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE OUTLOOK AREA. WITH AMPLE MOISTURE IN PLACE AHEAD OF THE FRONT...PROLONGED PERIODS OF RAINFALL WILL BE POSSIBLE AS WELL IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR TUESDAY. DEE
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:18 PM CDT | Flash Flood Warning | OAX | Gage, Lancaster | 6 hr |
| May 29, 10:56 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 49 min |
| May 29, 11:01 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 29 min |
| May 30, 12:32 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 43 min |
| May 30, 12:36 AM CDT | Severe Thunderstorm Warning | OAX | Cass | 39 min |
| May 30, 12:42 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Pawnee | 48 min |
| May 30, 1:00 AM CDT | Flash Flood Warning | OAX | Johnson, Pawnee | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.